Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 381, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 2, 2008, 6:15 PM CDT for Chase County, Marion County, Kansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2008, 6:15 PM CDT (23:15 UTC)
- Expired
- Jul 2, 2008, 7:10 PM CDT
- In force
- 55 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Chase County, KS, Marion County, KS
The radar
The Wichita radar (KICT), 93 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 022314
SVRICT
KSC017-115-030015-
/O.NEW.KICT.SV.W.0381.080702T2315Z-080703T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
615 PM CDT WED JUL 2 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHASE COUNTY IN CENTRAL KANSAS.
SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS.
* UNTIL 715 PM CDT.
* AT 609 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL
UP TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS
STORM WAS LOCATED NEAR CEDAR POINT...OR 13 MILES SOUTHEAST OF
MARION...AND MOVING EAST AT 13 MPH. THESE THUNDERSTORMS ARE
INTENSIFYING.
* LOCATIONS WITHIN THE WARNING INCLUDE...
CEDAR POINT...COTTONWOOD FALLS...ELMDALE...FLORENCE...MARION...
MATFIELD GREEN...SAFFORDVILLE...STRONG CITY...WONSEVU...BAZAAR.
THIS SEVERE THUNDERSTORM WARNING REPLACES BOTH SEVERE THUNDERSTORM
WARNING STHAT HAD BEEN IN EFFECT FOR THESE AREAS.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING DAMAGING 60 TO 70
MPH WINDS AND QUARTER SIZED HAIL.
THESE ARE DANGEROUS THUNDERSTORMS.
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD. FREQUENT AND DEADLY CLOUD TO GROUND
LIGHTNING CAN ALSO BE EXPECTED.
LAT...LON 3809 9644 3808 9645 3809 9683 3817 9702
3843 9704 3843 9635 3809 9636
TIME...MOT...LOC 2312Z 289DEG 11KT 3825 9680
$$
ES4 follow-up statements
000
WWUS53 KICT 022327
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
628 PM CDT WED JUL 2 2008
KSC017-115-030015-
/O.CON.KICT.SV.W.0381.000000T0000Z-080703T0015Z/
MARION KS-CHASE KS-
628 PM CDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE AND
SOUTHEASTERN MARION COUNTIES UNTIL 715 PM CDT...
AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CEDAR POINT...OR 15 MILES SOUTHWEST OF COTTONWOOD FALLS...MOVING EAST
AT 13 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR MATFIELD GREEN BY 715 PM CDT.
THIS DANGEROUS STORM WILL ALSO AFFECT WONSEVU.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3809 9644 3808 9645 3809 9683 3817 9702
3843 9704 3843 9635 3809 9636
TIME...MOT...LOC 2328Z 289DEG 11KT 3824 9676
$$
KETCHAM000
WWUS53 KICT 022337
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
637 PM CDT WED JUL 2 2008
KSC017-115-030015-
/O.CON.KICT.SV.W.0381.000000T0000Z-080703T0015Z/
MARION KS-CHASE KS-
637 PM CDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE AND
SOUTHEASTERN MARION COUNTIES UNTIL 715 PM CDT...
AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CEDAR POINT...OR 15 MILES SOUTHEAST OF MARION...MOVING EAST AT 10
MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF CHASE AND
SOUTHEASTERN MARION COUNTIES...INCLUDING CEDAR POINT.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3809 9644 3808 9645 3809 9683 3817 9702
3843 9704 3843 9635 3809 9636
TIME...MOT...LOC 2337Z 289DEG 9KT 3824 9677
$$
KETCHAM000
WWUS53 KICT 022355
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
655 PM CDT WED JUL 2 2008
KSC017-115-030015-
/O.CON.KICT.SV.W.0381.000000T0000Z-080703T0015Z/
MARION KS-CHASE KS-
655 PM CDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN CHASE
AND EASTERN MARION COUNTIES UNTIL 715 PM CDT...
AT 652 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CEDAR POINT...OR 15 MILES SOUTHEAST OF MARION...MOVING EAST AT 7 MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN MARION
AND SOUTHERN CHASE COUNTIES...INCLUDING CEDAR POINT.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3823 9702 3839 9704 3842 9703 3843 9703
3840 9678 3820 9646 3810 9659 3809 9675
TIME...MOT...LOC 2355Z 289DEG 6KT 3824 9677
$$
KETCHAM000
WWUS53 KICT 030010
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
710 PM CDT WED JUL 2 2008
KSC017-115-030020-
/O.CAN.KICT.SV.W.0381.000000T0000Z-080703T0015Z/
MARION KS-CHASE KS-
710 PM CDT WED JUL 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHASE AND EASTERN
MARION COUNTIES HAS BEEN CANCELLED...
AT 709 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3823 9702 3839 9704 3842 9703 3843 9703
3840 9678 3820 9646 3810 9659 3809 9675
TIME...MOT...LOC 0010Z 289DEG 6KT 3823 9674
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:46 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 2, 3:46 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 346 PM CDT WED JUL 2 2008 .DISCUSSION... FORECAST CONCERNS TODAY ARE STORM CHANCES TONIGHT INTO THU AND MAINLY TEMPS FOR THE WEEKEND. TONIGHT: CURRENT CONVECTION DEVELOPING ALONG DIFFERENTIAL HEATING AXIS TO THE SOUTH OF CURRENT FRONTAL BOUNDARY IN CEN KS. THIS IS ALSO ALONG THE AREA WITH THE HIGHEST SBCAPE WITH 3500-4000 J/KG. STORMS CURRENTLY NOT MAKING MUCH PROGRESS EAST AS MID LEVEL FLOW IS WEAK...BUT OUTFLOW FROM THIS CONVECTION WILL HELP DESTABILIZE THINGS FURTHER EAST AND NORTH OF THIS CONVECTION AS THE EVENING PROGRESSES WITH MORE CONVECTION EPXECTED ALONG THE INSTABILITY AXIS. EXPECT AFTERNOON CONVECTION TO CONTINUE INTO TONIGHT ACROSS CENTRAL INTO SOUTH CENTRAL KS AS LOW LEVEL JET INCREASES CONVERGENCE ALONG THE FRONTAL BOUNDARY DRAPED ACROSS CEN KS. FORWARD PROPAGATION OF THIS CONVECTION WILL TAKE IT SOUTH AND SOUTHEAST ACROSS MOST OF CENTRAL AND SOUTHERN KS OVERNIGHT. COULD SEE SOME STRONG STORMS WITH THIS CONVECTION...WITH THE VERY UNSTABLE AIRMASS...BUT BULK SHEAR IS RATHER LOW FOR A SUSTAINED SEVERE WEATHER THREAT. 0-3KM SHEAR DOES INCREASE TO 25-30 KTS OVERNIGHT IN SOUTHEAST KS...SO SOME CONCERN ABOUT AN ISOLATED DAMAGING WIND THREAT OVERNIGHT IN SOUTHEAST KS. THU: EXPECT SOME CONVECTION TO STILL BE AROUND DURING THE MORNING HOURS THU...ESPECIALLY ACROSS SOUTH CEN KS. NOT TO JAZZED ABOUT GFS DEPICTION OF QPF OVER NORTH CENTRAL KS DURING THE MORNING/AFTERNOON HOURS...GIVEN LOW LEVEL JET VEERING OUT INTO SWRN MO BY THIS TIME. SO PREFER THE NAM FOR FRONTAL PLACEMENT. SURFACE BOUNDARY WILL AGAIN BE KEY FOR POPS ON THU. SOME CONCERN ABOUT TONIGHTS CONVECTION PUSHING MAIN BOUNDARY FURTHER SOUTH INTO OK...BY THU AFTERNOON. BUT WILL KEEP A SOLID CHANCE POP ACROSS SOUTHERN KS FOR THU AFTERNOON/ EVENING. COULD SEE CONVECTION REDEVELOP/CONTINUE OVER SOUTH CENTRAL KS THU NIGHT...AS LOW LEVEL JET AGAIN INCREASES CONVERGENCE ALONG THE ELEVATED BOUNDARY. MAIN THREAT FROM THIS CONVECTION WILL BE HEAVY RAINFALL AS SHEAR IS MARGINAL FOR SEVERE STORMS. FRI: AGAIN COULD SEE SOME CONVECTION LINGER OVER SOUTHERN KS FOR THE MORNING HOURS...BUT BOTH MODELS NOW SUGGESTING THAT BOUNDARY WILL PUSH SOUTH INTO OK FOR FRI AFTERNOON....WITH DRIER AIR MOVING INTO MOST OF KS. SO WILL CUT BACK OR REMOVE POPS ACROSS MOST LOCATIONS FOR FRI AFTERNOON AND EVENING. WILL LEAVE A LOW POP IN SOUTHEAST KS FOR NOW...BUT COULD SEE THESE POPS REMOVED IF DRIER TREND CONTINUES ON THU. SAT-SUN: REMNANTS OF THE FRONTAL BOUNDARY BEGINS TO WASH OUT ACROSS OK EARLY ON SAT AS WARM ADVECTION STARTS IN EARNEST ACROSS KS. REFLECTION OF THIS WARM ADVECTION SHOWS UP ON THE GFS MODELS 310-315K ISENTROPIC LAYER...WITH AN AREA OF LIFT MOVING ACROSS WESTERN AND CENTRAL KS EARLY ON SAT. NOT TOO SURE THIS WILL LEAD TO ANY SHRA AS IT MOVES THROUGH AS LOW LAYERS WILL REMAIN FAIRLY DRY. SO WILL NOT INTRODUCE ANY POPS YET...BUT WILL CERTAINLY KEEP AN EYE ON THIS. THE REST OF THE WEEKEND WILL CONCERN TEMPS...WITH SOUTHWESTERLY LOW LEVEL FLOW LEADING TO TEMPS WARMING UP NICELY BY SUN INTO THE MID TO UPPER 90S IN MOST LOCATIONS. WILL KEEP TEMPS A LITTLE COOLER IN SOUTHEAST KS GIVEN HIGHER SOIL MOISTURE IN THIS AREA. MON-TUE: BOTH MODELS CONTINUE BUILD THE UPPER RIDGE OVER THE SOUTHWEST US FOR THE BEGINNING OF THE WEEK...WITH MAINLY WEAK UPPER FLOW ACROSS MOST OF THE PLAINS STATES. SO THE GENERAL TREND WILL BE WARMER AND DRIER FOR MOST LOCATIONS AS WARM AIR BUILDING IN ALOFT WILL KEEP CONVECTION IN CHECK. SOME MODEL DIFFERENCES ON HOW MON WILL PLAY OUT AS THE ECMWF TRYS TO BRING A WEAK IMPULSE ACROSS THE NORTHERN PLAINS FOR MON. ENSEMBLES PREFER A DRIER SOLUTION....SO WITH THIS IN MIND WILL TAKE OUT POPS FOR MON ACROSS SOUTHERN KS. COULD ALSO SEE LATER FORECASTS REMOVE POPS FROM CEN KS AS WELL...BUT WILL LEAVE SLIGHTS IN THIS AREA FOR NOW. MEDIUM RANGE MOS GUIDANCE ALSO WARMS THINGS INTO THE UPPER 90S...BUT WILL UNDERCUT THIS FOR NOW. KETCHAM .AVIATION... 18Z TAF UPDATE...VFR CONDITIONS EXPECTED FOR MUCH OF THE AFTERNOON BUT THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL KANSAS AS A COLD FRONT SINKS SOUTHWARD INTO THE REGION. RSL/SLN/HUT TERMINALS COULD BE IMPACTED BY SOME OF THE THUNDERSTORM ACTIVITY AFTER 6PM OTHERWISE THE ACTIVITY WILL GRADUALLY MIGRATE SOUTHWARD AND COULD AFFECT THE ICT TERMINAL LATER TONIGHT. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 84 66 87 / 50 40 50 20 HUTCHINSON 67 83 66 87 / 50 30 40 20 NEWTON 67 83 66 86 / 50 30 40 20 ELDORADO 66 84 66 86 / 50 40 50 20 WINFIELD-KWLD 69 86 67 87 / 40 40 50 30 RUSSELL 66 81 62 87 / 60 30 20 10 GREAT BEND 65 82 64 87 / 50 30 20 10 SALINA 69 81 63 86 / 60 30 30 10 MCPHERSON 67 82 64 87 / 60 30 30 10 COFFEYVILLE 67 87 66 87 / 40 50 60 30 CHANUTE 67 85 65 86 / 50 50 50 30 IOLA 67 84 64 86 / 50 40 50 30 PARSONS-KPPF 67 86 66 86 / 50 50 50 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 2, 4:30 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 430 PM CDT WED JUL 2 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-031015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 430 PM CDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING INTO TONIGHT ACROSS THE ENTIRE AREA. STRONG TO SEVERE THUNDERSTORMS ARE MOST LIKELY DURING THE LATE EVENING AND OVERNIGHT HOURS AS STORMS THAT REDEVELOP IN CENTRAL KANSAS BEGIN TO MOVE TO THE SOUTH OVERNIGHT. SOME LARGE HAIL UP TO QUARTER SIZE WILL BE POSSIBLE WITH A FEW OF THE STRONGER STORMS...BUT THE MAIN THREAT WILL BE DAMAGING WINDS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FRONT WILL STALL SOMEWHERE ACROSS SOUTHERN KANSAS ON THURSDAY BEFORE MOVING OUT OF THE AREA BY MIDDAY FRIDAY. A FEW OF THESE STORMS COULD BE SEVERE ON THURSDAY ALONG AND SOUTH OF THE FRONT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. ISOLATED DAMAGING WIND AND LARGE HAIL UP TO QUARTER SIZE ARE THE MAIN THREATS ON THURSDAY. THE STORMS ON FRIDAY MAY BE STRONG BUT ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORM CHANCES WILL RETURN ON SUNDAY NIGHT INTO MONDAY FOR CENTRAL KANSAS. AT THIS TIME...IT DOES NOT APPEAR THAT THESE STORMS WILL BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT ACROSS CENTRAL OR SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK/KETCHAM
In the hours before
Special weather statement, Jul 2, 4:31 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 431 PM CDT WED JUL 2 2008 KSZ053-022200- CHASE- 431 PM CDT WED JUL 2 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHASE COUNTY... AT 427 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ELMDALE...OR 11 MILES WEST OF COTTONWOOD FALLS...AND MOVING EAST AT 15 MPH. PENNY SIZED HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. ES
Local storm report, Jul 2, 5:01 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
501 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 3 N SAFFORDVILLE 38.43N 96.40W
07/02/2008 E1.00 INCH CHASE KS TRAINED SPOTTER
&&
KEDLocal storm report, Jul 2, 5:05 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
505 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND GST COTTONWOOD FALLS 38.37N 96.54W
07/02/2008 E60 MPH CHASE KS TRAINED SPOTTER
&&
KEDLocal storm report, Jul 2, 5:06 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
506 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG COTTONWOOD FALLS 38.37N 96.54W
07/02/2008 CHASE KS TRAINED SPOTTER
LARGE TREES DOWNED FROM APPARENT DOWNBURST. WINDS
ESTIMATED IN EXCESS OF 65 MPH.
&&
KEDLocal storm report, Jul 2, 5:50 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
550 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG ELMDALE 38.37N 96.65W
07/02/2008 CHASE KS LAW ENFORCEMENT
LARGE TREES DOWNED.
&&
KEDLocal storm report, Jul 2, 6:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND GST COTTONWOOD FALLS 38.37N 96.54W
07/02/2008 E60 MPH CHASE KS TRAINED SPOTTER
A SUDDEN INCREASE IN THE WIND FROM THE SOUTH.
&&
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:36 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 39 min |
| Jul 2, 5:11 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 64 min |
| Jul 2, 5:27 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 63 min |
| Jul 2, 5:45 PM CDT | Areal Flood Warning | ICT | Chase | 6 hr |
| Jul 2, 6:20 PM CDT | Flash Flood Warning | ICT | Chase, Marion | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.